MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 28/-3MM T1; BIOLOX DELTA CERAMIC FEM HD

BIOMET UK LTD. DELTA CER FEM HD 28/-3MM T1; BIOLOX DELTA CERAMIC FEM HD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).The product has been requested to be returned to zimmer biomet for an investigation.Associated products: medical product: tprlc xr t1 pps 11x142mm, catalogue number: 51-105110, lot number: unknown.Medical product: e1 ringloc bipolar 28x46mm, catalogue number: 110010465, lot number: unknown.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Event or Problem Description
On 02-mar-2022, a journal article was retrieved from the journal of orthopaedic surgery (2021) that reported a study from (b)(6) that looked at the impact of the surgical approach on postoperative dislocations.The purpose of the study was to evaluate the efficacy and safety of hemiarthroplasty performed using the cpp (conjoined tendon preserving posterior) approach for femoral neck fractures.The study reviewed 322 patients with femoral neck fractures.A bipolar hemiarthroplasty was performed in all patients using a press-fit taperloc stem and ringloc bipolar cup.Two patients were excluded from the study due to receiving a total hip at the time of surgery, leaving 320 patients for final review.No patients were excluded based on age, frailty, or cognitive status.The study population had a mean age of 83.3 years at the time of surgery (range 57-104) and a mean bmi of 20.7 (range 11.4-28.9).The final follow-up was conducted at 9.1 +/- 1.5 months after surgery (range 6-17 months).Complaint 13: the study reported that 1 patient experienced cerebral infarction (stroke) in an unknown time frame postop.The patient made no recovery and was lost to further follow up.
 
Event or Problem Description
It was reported, that: on 02-mar-2022 a journal article was retrieved from the journal of orthopaedic surgery (2021) that reported a study from japan that looked at the impact of the surgical approach on postoperative dislocations.The purpose of the study was to evaluate the efficacy and safety of hemiarthroplasty performed using the cpp (conjoined tendon preserving posterior) approach for femoral neck fractures.The study reviewed 322 patients with femoral neck fractures.A bipolar hemiarthroplasty was performed in all patients using a press-fit taperloc stem and ringloc bipolar cup.Two patients were excluded from the study due to receiving a total hip at the time of surgery, leaving 320 patients for final review.No patients were excluded based on age, frailty, or cognitive status.The study population had a mean age of 83.3 years at the time of surgery (range 57-104) and a mean bmi of 20.7 (range 11.4-28.9).The final follow-up was conducted at 9.1 +/- 1.5 months after surgery (range 6-17 months).Complaint 13: the study reported that 1 patient experienced cerebral infarction (stroke) in an unknown time frame postop.The patient made no recovery and was lost to further follow up.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: the product has not been returned for evaluation.X-rays or medical notes have not been provided.The investigation has been limited to the information provided, and a complaint history search.A review of complaint history did not identify any additional similar complaints about the reported item number.A historical search of the lot number could not be performed as it has not been provided.This device is used for treatment.The implants used have been confirmed to be compatible.An mhr review could not be performed as the lot number has not been provided.The likely condition of the device when it left zimmer biomet could not be determined as the lot number has not been provided.The root cause of the reported event cannot be determined with the information provided no corrective action is required at this time as the root cause of the reported event has not been determined.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CER FEM HD 28/-3MM T1
Common Device Name
BIOLOX DELTA CERAMIC FEM HD
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14140240
Report Number3002806535-2022-00219
Device Sequence Number14526389
Product Code LZO
UDI-Device Identifier00887868271533
UDI-Public00887868271533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1159
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Other;
Patient SexFemale